Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have fractured two ribs. Bruised hip and shoulder. Abdomen distended and soft. Taking hydrocodone. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
I fractured two ribs, right side, #5 and #6 on back side one week ago. Also bruised my hip and shoulder. Since then, my abdomen is distended and soft. I have been taking Hydrocodone for pain and lots of Senna and stool softeners to prevent constipation. I was bucked off a horse and landed so hard, the impact blew off both my type, not wires. Please advise if puffy abdomen is normal after such a trauma. Thank you.
Posted Sun, 13 Oct 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 38 minutes later
Brief Answer:
Soft abdomen is fine.

Detailed Answer:

Thank you for the query.

Generally after abdomen trauma the most neglecting symptoms are:
- abdominal pain
- hard abdomen
- nausea, vomiting
- weakness, pale skin
- blood in stool or vomiting with blood

Soft abdomen is a good symptom. Distended abdomen can be caused by bloating and constipation due to Hydrocodone usage. There might be also some minor soft tissues bruising inside the abdomen which were not visible in the ultrasound (if has been done).
Moreover, Hydrocodone is not good medicine for your pain. Its because it does not have anti inflammatory effect. That is why I suggest you to take Diclophenac 50 mg twice a day (should be taken with Omeprasole 20 mg once a day to protect your stomach).

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Have fractured two ribs. Bruised hip and shoulder. Abdomen distended and soft. Taking hydrocodone. What to do? 33 minutes later
Thank you for your response. I am not constipated due to the senna and docusate calcium I'm taking. I've been able to move my bowels every day since my accident.
Is Diclophenac a pain medicine ? I get a headache from Percoset, which is why I'm taking Vicodin. Also am allergic to sulfa and cherries.
Thank you.
Answered by Dr. Grzegorz Stanko 25 minutes later
Brief Answer:
Yes, its a pain killer.

Detailed Answer:
Yes, Diclophenac is a pain medicine. It belongs to the group of medicines called Non-steroidal anti-inflammatory drugs (NSAIDs).
Diclophenac has a great penetration to the muscles and bones so it should help with your pain.
Your allergies does not include this medicine.

Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor